World Health Day 2016: 7 Foods & Medications You Should Not Mix

Subscribe to Boldsky

Do you know how many in the world suffer from cancer, diabetes and other serious health issues? Well according to recent statistics, around 7.8 billion people are battling a lot of health complications, therefore giving rise to a major increase in the death toll.

Also Read: Foods Not To Eat When On Blood Thinner Medications

Recent studies show that most people consume a wrong diet along with the medications they take, and this causes a serious increase in the disease they are suffering with.

For example, those who are struggling with asthma or breathing problems should not consume too much of coffee, since the main property in coffee is caffeine and the patient becomes hyperactive,Thus, it takes a higher capacity on the muscles of the lungs, making it difficult for the patient to breathe with ease.

Also Read: Strange Uses Of These Daily Medications

Likewise, here are some of the other foods that you should never mix with your meds. Why don't you take a look at these tips and avoid these certain foods that can cause you more trouble:

Bananas & BP Medications:

If you are taking blood pressure medications, it is best to consume a minimum amount of potassium-based foods. Bananas have the highest source of potassium and when consumed in excess, it can make your heart beat faster and increase the palpitations too.

Alcohol & Painkillers:

If you are on medication for Antihistamines, diabetes medicines or painkillers, it is best to stay away from alcohol. When alcohol is consumed along with these medications, the liver has to function extra to breakdown the content of alcohol. This overworking of the liver might lead to a grave damage of the organ.

Leafy Greens & Anticoagulants:

If you are on blood thinners, it is best to go easy on vegetables that are leafy and green. Kale, spinach and broccoli have a high source of vitamin K, a property that aids in blood clotting. Therefore, consumption of the veggie and anticoagulants together will not help in thinning the blood.

Liquorice & Heart Medications:

If you are on heart medications, stay away from Liquorice. This food lowers the potassium level in the body and when it decreases, it can cause the patient to feel weak, alongside having irregular heart rhythms.

Grapefruit & Statins:

Grapefruit contains a chemical that stops the body from breaking down statins. Though some state that this fruit is not healthy, health experts state that too much of it's consumption will have adverse affects like muscle aches and pains especially when taking statins. Grapefruit is a highly nutritious fruit and can be consumed while taking any medications.

Milk & Antibiotics:

Medications like Ciprofloxacin and tetracycline should be taken in an hour before a meal or two hours after a meal; and these medications need to be taken with water and not milk. If these medications are consumed with dairy products, they will be less effective in killing the virus present in the body.

Lemon & Cough Medications:

If you are consuming any cough medication that has dextromethorphan, make it a point not to consume any citrus fruit along with it. The acid from the fruit and dextromethorphan will mix together to make you feel more drowsy, increasing your hallucination levels too.

Compare & Buy Best Health Insurance Policies

Read more about: health, wellness, medications
Story first published: Wednesday, April 6, 2016, 11:59 [IST]
Please Wait while comments are loading...